Alert archive / New Mexico / High Wind Watches in 2017
High Wind Watch 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Oct 30, 2017, 1:50 PM MDT for Eddy County, New Mexico. It took effect at Nov 1, 2017, 10:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 30, 2017, 1:50 PM MDT (19:50 UTC)
- In effect from
- Nov 1, 2017, 10:00 AM MDT
- Expired
- Nov 1, 2017, 7:29 AM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3187 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049 WWUS74 KMAF 301950 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 250 PM CDT Mon Oct 30 2017 ...HIGH WIND WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MDT TUESDAY FOR GUADALUPE PASS... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR THE GUADALUPE MOUNTAINS... .A strong cold front moved through West Texas today. Strong northeast winds behind the front will be channeled through Guadalupe Pass tonight. These winds will subside Tuesday morning. Wednesday, strong southwest winds aloft may mix down to the surface in the Guadalupe Mountains, yielding high winds there. TXZ258-311200- /O.NEW.KMAF.HW.A.0030.171101T1600Z-171102T1200Z/ /O.EXT.KMAF.HW.W.0038.171031T0000Z-171031T1100Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 150 PM MDT Mon Oct 30 2017 ...HIGH WIND WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MDT TUESDAY... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * TIMING...Warning...From 6 PM this evening to 5 AM MDT Tuesday. Watch...From Wednesday morning through late Wednesday night. * WINDS...Warning...Northeast 35 to 45 mph with gusts to around 60 mph. Watch...Southwest to west 30 to 45 mph with gusts to around 60 mph. * IMPACTS...Drivers of high-profile vehicles such as RVs and tractor trailer rigs may encounter poor stability and control, especially on the west side of Guadalupe Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ027-311200- /O.NEW.KMAF.HW.A.0030.171101T1600Z-171102T1200Z/ Guadalupe Mountains of Eddy County- Including the city of Queen 150 PM MDT Mon Oct 30 2017 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * TIMING...From Wednesday morning through late Wednesday night. * WINDS...Southwest to west 30 to 45 mph with gusts to around 60 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ 44
3 follow-up statements
446 WWUS74 KMAF 310829 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 329 AM CDT Tue Oct 31 2017 ...HIGH WIND WARNING FOR THE GUADALUPE PASS HAS BEEN CANCELLED FOR EARLY THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR THE GUADALUPE MOUNTAINS... .Winds had subsided early this morning in the Guadalupe Pass of west Texas, so the high wind warning has been cancelled. On Wednesday strong west winds aloft may mix down to the surface in the Guadalupe Mountains, yielding high winds again. TXZ258-312000- /O.CAN.KMAF.HW.W.0038.000000T0000Z-171031T1100Z/ /O.CON.KMAF.HW.A.0030.171101T1600Z-171102T1200Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 229 AM MDT Tue Oct 31 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... ...HIGH WIND WARNING IS CANCELLED FOR EARLY THIS MORNING... * TIMING...Watch...From Wednesday morning through late Wednesday night. * WINDS...Southwest to west 30 to 45 mph with gusts to around 60 mph. * IMPACTS...Drivers of high-profile vehicles such as RVs and tractor trailer rigs may encounter poor stability and control, especially on the west side of Guadalupe Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ027-312000- /O.CON.KMAF.HW.A.0030.171101T1600Z-171102T1200Z/ Guadalupe Mountains of Eddy County- Including the city of Queen 229 AM MDT Tue Oct 31 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * TIMING...From Wednesday morning through late Wednesday night. * WINDS...Southwest to west 30 to 45 mph with gusts to around 60 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
022 WWUS74 KMAF 311918 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 218 PM CDT Tue Oct 31 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR THE GUADALUPE MOUNTAINS... .On Wednesday, strong west winds aloft may mix down to the surface in the Guadalupe Mountains, yielding high winds throughout the Guadalupe Mountains. NMZ027-TXZ258-011000- /O.CON.KMAF.HW.A.0030.171101T1600Z-171102T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 118 PM MDT Tue Oct 31 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * TIMING...From Wednesday morning through late Wednesday night. * WINDS...Southwest to west 30 to 45 mph with gusts to around 60 mph. * IMPACTS...Drivers of high-profile vehicles such as RVs and tractor trailer rigs may encounter poor stability and control, especially on the west side of Guadalupe Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
329 WWUS74 KMAF 011329 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 829 AM CDT Wed Nov 1 2017 NMZ027-TXZ258-011430- /O.CAN.KMAF.HW.A.0030.171101T1600Z-171102T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 729 AM MDT Wed Nov 1 2017 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the High Wind Watch. Westerly winds will increase today, and stay fairly strong through Thursday afternoon. Since wind speeds in the Guadalupe Mountains are expected to stay below 40 mph sustained for the most part, and gusts below 60 mph, the High Wind watch has been cancelled. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Oct 30, 10:56 AM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 30, 10:56 AM MDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1156 AM CDT Mon Oct 30 2017
.AVIATION...
18Z TAF issuance
A cold front continues to push south across the area and has now
cleared all terminals. Gusty northerly winds behind the front will
continue until sunset before diminishing. A weak storm system will
move in from the west tomorrow spreading clouds across the region
late tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 39 49 43 83 / 0 50 0 0
Carlsbad 39 55 42 82 / 20 30 0 0
Dryden 51 59 46 86 / 10 30 0 0
Fort Stockton 42 54 47 87 / 20 50 0 0
Guadalupe Pass 33 54 47 72 / 30 30 0 0
Hobbs 35 53 41 78 / 10 40 0 0
Marfa 38 62 40 75 / 20 30 0 0
Midland Intl Airport 39 52 44 83 / 10 50 0 0
Odessa 38 53 44 80 / 10 50 0 0
Wink 42 57 42 84 / 20 40 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 6 PM this evening to 9 AM MDT Tuesday for
Guadalupe Mountains.
&&
29Hazardous weather outlook, Oct 30, 2:09 AM MDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 309 AM CDT Mon Oct 30 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-310815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 309 AM CDT Mon Oct 30 2017 /209 AM MDT Mon Oct 30 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT Strong wind is expected through the Guadalupe Pass tonight. A High Wind Warning is in effect. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:30 AM MDT | High Wind Warning | MAF | 24 hr |
Nearby
High Wind Watches in New Mexico, 2017High Wind Watches in Texas, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.